MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM

OBERDORF SYNTHES PRODUKTIONS GMBH DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Catalog Number 03.019.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned 9/22/2019.A review of the device history record.Device history lot: part: 03.019.029, lot: 8379352, manufacturing site: hägendorf, release to warehouse date: 05.Apr.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified investigation summary investigation site: cq zuchwil, selected flow(s): damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: upon visual inspection of the complaint device it can be seen that the part fell apart, as the weld is broken between the wire and the measuring probe sub-assembly, which agrees with the reported complaint condition.Furthermore, the wire is also bent from use.In addition, all edging on the part is faded from use and reprocessing.Otherwise, the article is in a used but good condition.Dimensional inspection: during investigation some diameter got measured at the wire near the weld breakage.Document/specification review: drawings and revisions are in accordance to dhr of production lot 8379352.All relevant features are defined on the used drawing revisions of dhr of production lot 8379352.Summary: there is no particularize information what's happened to this article by customer, unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that applied mechanical force led to this damage or/and that during the operation an application error may have taken place.The faded edging seems to be from often use and reprocessing over the year, as the returned device was manufactured in april 2013 and is over 6,5 years old.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for humeral neck fracture with the depth probe in question.After measuring with the depth probe, the depth probe fell apart at its needle neck.The surgeon removed the fragment, and the surgery was completed successfully.There was no surgical delay.No further information is available.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
DEPTH PROBE FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
PROBE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9240570
Report Number8030965-2019-69698
Device Sequence Number145882
Product Code HXB
UDI-Device Identifier07611819462311
UDI-Public(01)07611819462311
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.029
Device Lot Number8379352
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date10/25/2019
Patient Sequence Number1